MAUDE Adverse Event Report: COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-M
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2017
Type of Reportable Event Malfunction
Event or Problem Description
Physician was using a hawkone directional atherectomy device with a 6 fr sheath and 5 mm.014 spider wire.Device ifu was followed.It was reported that the physician had difficulty fully sliding the thumb switch to the "off" position.When attempting to slide the cleaning/flush tool to the end of the catheter there was resistance, which then led to the physician pulling harder and the device breaking (damage to the center of nose cone - separation).No component needed to be removed from the patient.A new 6 fr hawkone was opened to complete the procedure.No patient injury reported.
 
Additional Manufacturer Narrative
Evaluation summary the hawkone was returned connected to a cutter driver.The distal flush tool was separated from the hawkone with a portion of the distal assembly inserted.The distal tip remained inside the distal flush tool.The tip of the distal assembly was approximately 2cm proximal to the black duckbill valve of the hawkone device.The fracture face on both segments was ductile in nature.Consistent with experienced excessive tensile forces applied.A bent of approximately 45 degrees was noted beneath the strain relief.If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key6709746
Report Number2183870-2017-00300
Device Sequence Number2013750
Product Code MCW
UDI-Device Identifier00643169792302
UDI-Public00643169792302
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2020
Device Catalogue NumberH1-M
Device Lot NumberA439346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2017
Initial Date Received by Manufacturer 06/13/2017
Supplement Date Received by Manufacturer08/22/2017
Initial Report FDA Received Date07/12/2017
Supplement Report FDA Received Date09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1